MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH 5.5 TI OPN ILIAC CN 40MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

MEDOS INTERNATIONAL SàRL CH 5.5 TI OPN ILIAC CN 40MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 179797040
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional procodes: kwp, kwq, mnh, mni, osh.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Occupation: reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during a procedure on (b)(6) 2020, the open polyaxial lateral connector was broken during the cap finalize step.The connector head and rod were disassembled at the time.A new one was used instead.Procedure was completed successfully with a ten (10) minute delay.There was no patient consequence.This report is for an expedium 5.5 open connector.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: investigation summary: complaint summary: the open polyaxial lateral connector was broken during the cap finalize step.(the connector head and rod was disassembled.) the implant(s) was not returned and instead the investigation will be done based on the supplied image(s) from the attachments.The image(s) was reviewed and the complaint condition for broken could be confirmed as the image provided shows the implant in 3 separate pieces.As the implant(s) was not returned an as received condition, dimensional inspection, material or drawing reviews are not applicable.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Investigation summary: visual inspection: the 5.5 ti opn iliac cn 40mm (p/n: 179797040, lot number: tbacxw) was received at us customer quality (cq).Visual inspection of the complaint device showed the rod component had broken.Device failure/defect identified? yes.Dimensional inspection: drawing.Specified dimensions: rod od = measured dimensions: rod od = conforming device used - caliper ca148p.Document/specification review: (current and manufactured) was reviewed.(current and manufactured) was also reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the rod component has broken.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot a review of the receiving inspection (ri) for 5.5 ti opn iliac cn 40mm was conducted identifying that lot number tbacxw was released in a single batch.Batch1: lot was released on march 5, 2020 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.,a review of the receiving inspection (ri) for 5.5 ti opn iliac cn 40mm was conducted identifying that lot number tbacxw was released in a single batch.Batch1: lot was released on march 5, 2020 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.,the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.5 TI OPN ILIAC CN 40MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10447742
Report Number1526439-2020-01513
Device Sequence Number3558305
Product Code NKB
UDI-Device Identifier10705034082929
UDI-Public(01)10705034082929
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179797040
Device Catalogue Number179797040
Device Lot NumberTBACXW
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2020
Initial Date Received by Manufacturer 07/29/2020
Supplement Date Received by Manufacturer09/02/2020
10/06/2020
Initial Report FDA Received Date08/25/2020
Supplement Report FDA Received Date09/02/2020
10/21/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN RODS; UNKNOWN RODS.